e-ISSN 2147-2475
Aripiprazole-Induced Pulmonary Toxicity in a Patient with Obsessive-Compulsive Disorder [Respir Case Rep]
Respir Case Rep. 2021; 10(1): 31-35 | DOI: 10.5505/respircase.2021.10437

Aripiprazole-Induced Pulmonary Toxicity in a Patient with Obsessive-Compulsive Disorder

Fatma Selen Ala1, Mustafa Emre Duygulu2, Nurhan Köksal1, Tibel Tuna1
1Departmant Of Chest Disease,on Dokuz Mayıs Univercity Medicine Faculty, Samsun, Turkey
2Departmant Of İnternal Medicine,on Dokuz Mayıs Univercity Medicine Faculty, Samsun, Turkey

A 33-year-old male patient with a diagnosis of obsessive-compulsive disorder applied to the emergency department with fever, cough, sputum and increasing shortness of breath. A physical examination revealed the patient to be dyspneic and orthopneic. Bilateral rales were present in middle and basal lung areas. Oxygen saturation in room air was 84%. Diffuse parenchymal infiltration and consolidation areas were noted in a posteroanterior chest X-ray and a thorax computerized tomography. The patient’s history revealed that the patient used a CPAP machine due to obstructive sleep apnea syndrome and aripiprazole, related to his obsessive-compulsive disorder. The patient was hospitalized in the intensive care unit with a preliminary diagnosis of pneumonia and treated with ceftriaxone 2 gr/day, clarithromycin 2x500 mg and oseltamivir 2x75 mg. Blood and sputum cultures, viral markers and procalcitonin were negative, and so methylprednisolone 40mg/day was started. The patient’s clinical condition improved rapidly after treatment with steroids, and he was discharged on the 8th day after admission, with recommendations for ambulatory care. It was learnt that aripiprazole had been added to his treatment for obsessive-compulsive disorder 1 month earlier, and that his complaints had started and gradually intensified 20 days after this change in medication. The patient’s clinical picture was assessed as lung toxicity caused by aripiprazole.

Keywords: Lung toxicity, aripipirazole, drug lung

Obsesif –Kompulsif Bozukluk Tanılı Hastada Aripiprazol İlişkili Akciğer Toksitesi

Fatma Selen Ala1, Mustafa Emre Duygulu2, Nurhan Köksal1, Tibel Tuna1
1On Dokuz Mayıs Üniversitesi Tıp Fakültesi Göğüs Hastalıkları Anabilim Dalı, Samsun,Türkiye
2On Dokuz Mayıs Üniversitesi Tıp Fakültesi İç Hastalıkları Anabilim Dalı,Samsun,Türkiye

Obsesif-kompulsif bozukluk tanısı olan 33 yaşında erkek hasta acil servise, ateş, öksürük, balgam ve giderek artan nefes darlığı ile başvurdu. Fizik muayenesinde dispneik ve ortopneik idi. Dinlemekle bilateral akciğer orta ve basallerde ralleri mevcuttu. Oda havasında oksijen saturasyonu %84 idi. Direkt akciğer grafisi ve toraks bilgisayarlı tomografisinde her iki akciğerde yaygın parankimal infiltrasyon ve konsolidasyon alanları mevcuttu. Hikayesinde obstrüktif uyku apne sendromu için CPAP ve obsessif –kompulsif bozukluk nedeniyle de aripipirazol kullandığı öğrenildi. Hasta pnömoni ön tanısıyla yoğun bakıma yatırılarak seftriakson 2 gr/gün, klaritromisin 2x500 mg ve oseltamivir 2x75 mg tedavisi başlandı. Yapılan kan ve balgam kültüründe üreme olmadı. Viral markırları ve procalsitonin negatif geldi. Bunun üzerine metil prednisolon 40 mg/gün başlandı. Steroid tedavisinden sonra kliniği hızla düzeldi. Yatışının 8. günü hasta ayaktan takip edilmek üzere önerilerle taburcu edildi. Obsessif- kompulsif bozukluk için tedavisine 1 ay önce aripipirazol eklenmiş ve şikayetleri bu ilaç değişikliğinden 20 gün sonra başlayarak giderek şiddetlenmiş olduğu öğrenildi. Bu nedenle klinik tablo aripiprazole bağlı akciğer toksisitesi olarak değerlendirildi.

Anahtar Kelimeler: Akciğer toksisitesi, aripiprazol, İlaç akciğeri

Image Slices of the Case




Fatma Selen Ala, Mustafa Emre Duygulu, Nurhan Köksal, Tibel Tuna. Aripiprazole-Induced Pulmonary Toxicity in a Patient with Obsessive-Compulsive Disorder. Respir Case Rep. 2021; 10(1): 31-35

Corresponding Author: Fatma Selen Ala, Türkiye
LookUs & Online Makale